Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

   

 

Conserving the wrong variables in gas dynamics: A Riemann solution with singular shocks


Authors: Barbara Lee Keyfitz and Charis Tsikkou
Journal: Quart. Appl. Math. 70 (2012), 407-436
MSC (2010): Primary 35L65, 35L67; Secondary 34E15, 34C37
Published electronically: May 16, 2012
MathSciNet review: 2986129
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a system of two equations derived from isentropic gas dynamics with no classical Riemann solutions. We show existence of unbounded self-similar solutions (singular shocks) of the Dafermos regularization of the system. Our approach is based on the blowing-up approach of geometric singular perturbation theory.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35L65, 35L67, 34E15, 34C37

Retrieve articles in all journals with MSC (2010): 35L65, 35L67, 34E15, 34C37


Additional Information

Barbara Lee Keyfitz
Affiliation: Department of Mathematics, The Ohio State University, Columbus, Ohio 43210
Email: bkeyfitz@math.ohio-state.edu

Charis Tsikkou
Affiliation: Department of Mathematics, The Ohio State University, Columbus, Ohio 43210
Email: tsikkou@math.ohio-state.edu

DOI: http://dx.doi.org/10.1090/S0033-569X-2012-01317-1
PII: S 0033-569X(2012)01317-1
Keywords: Conservation laws, singular shocks, Dafermos regularization, geometric singular perturbation theory, nonhyperbolicity, blow-up
Received by editor(s): February 14, 2012
Published electronically: May 16, 2012
Additional Notes: The first author was supported in part by NSF Grant DMS0807569 and by DOE Grant DE-SC0001285
The second author was supported in part by DOE Grant DE-SC0001285
Article copyright: © Copyright 2012 Brown University
The copyright for this article reverts to public domain 28 years after publication.



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2015 Brown University
Comments: qam-query@ams.org
AMS Website